Alert archive / Texas / Tornado Warnings in 2023
Tornado Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Mar 2, 2023, 7:33 PM CST for Bell County, Milam County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 2, 2023, 7:33 PM CST (01:33 UTC)
- Expired
- Mar 2, 2023, 8:00 PM CST
- In force
- 27 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Bell County, TX, Milam County, TX
The radar
The Ft Hood radar (KGRK), 11 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 2:58 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1958 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 3.1
- Supercell composite
- 12.6
The text
As transmitted.
706
WFUS54 KFWD 030133
TORFWD
TXC027-331-030200-
/O.NEW.KFWD.TO.W.0008.230303T0133Z-230303T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Fort Worth TX
733 PM CST Thu Mar 2 2023
The National Weather Service in Fort Worth has issued a
* Tornado Warning for...
West central Milam County in central Texas...
Southeastern Bell County in central Texas...
* Until 800 PM CST.
* At 733 PM CST, a severe thunderstorm capable of producing a tornado
was located over Bartlett, or near Granger, moving east at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Rogers around 755 PM CST.
Buckholts around 800 PM CST.
Other locations impacted by this tornadic thunderstorm include
Edgeworth, Val Verde, Sharp, Sparks, Davilla, Prairie Dell and
Leedale.
This includes Interstate 35 near mile marker 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3073 9727 3074 9729 3085 9757 3089 9758
3099 9712 3074 9707 3072 9727
TIME...MOT...LOC 0133Z 260DEG 41KT 3080 9748
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
LangfeldWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Mar 2, 6:11 PM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 2, 6:11 PM CST, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 611 PM CST Thu Mar 2 2023 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Friday/ The severe weather event is coming together as expected with a well defined squall line currently extending from southern Oklahoma to the Concho Valley. This line is moving east at 45 mph and producing large hail, damaging winds and even a few tornadoes. The line is fairly narrow and storms will not last long in any one locations but they will pack a punch. We will keep PoPs very high this evening since nearly all locations will see measurable precipitation. Once the line exits to the east very strong west to northwest winds will move in behind it with gusts in excess of 40 mph likely. Therefore, we will keep the Wind Advisory going from 8 PM through 10 AM Friday. Clouds will be slow to clear as moisture wraps around the departing upper low but a steady clearing from west to east will occur after sunrise Friday. It will be much cooler and breezy Friday with highs mainly in the 60s. 79 && .LONG TERM... /Issued 130 PM CST Thu Mar 2 2023/ /Friday night Onward/ Much more tranquil weather is expected over the weekend and early next week as zonal flow dominate the pattern aloft. A mid-level disturbance is forecast to move into the Central Plains Saturday morning sending a weak cold front southward. We don't anticipate much of an impact across our area as this front is expected to lose its push as it approaches our northern counties. Some locations near the Red River will see a wind shift to the north Saturday afternoon, but no precipitation is anticipated. Otherwise, a warming trend will take place over the weekend with highs in the 70s on Saturday and 70s to low 80s on Sunday. The unseasonably warmer temperatures and breezy conditions continue early next week with highs 10-20 degrees above normal for early March. Afternoon highs will range from the mid 70s to low 80s area wide. The overnight temperatures will also stay on the warm side with lows in the 50s/60s. With an established southerly flow, we will also see increasing humidity and mostly cloudy skies especially during the morning hours. The next upper level system is forecast to arrive during the mid-week period with several rounds of showers and storms Tuesday afternoon through at least next Thursday. Sanchez && .AVIATION... /NEW/ /00Z TAFs/ An intense line of thunderstorms will move across the Metroplex TAF sites between 00Z and 02Z with a slightly later time window for Waco. This line of storms will likely result in ground stops at all airports but the most intense part of the line will exit to the east between 02Z and 03Z with only some lingering light rain and occasional lightning through the evening. The wrap around moisture will result in some post-frontal MVFR stratus, mainly at the Metroplex airports. All ceilings should scatter just after sunrise with VFR through the day Friday. A strong and gusty west to northwest wind will prevail behind the line of storms with sustained speeds between 20 and 30 knot and gusts in excess of 35 knots. These speeds will decrease through the day Friday as the wind becomes more northwesterly. These winds will result in some major crosswind issues for much of the night and morning Friday. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 45 64 46 75 51 / 100 5 0 0 0 Waco 47 66 43 76 47 / 100 0 0 0 0 Paris 45 59 41 68 47 / 100 20 0 0 0 Denton 42 62 41 74 47 / 100 5 0 0 0 McKinney 45 62 42 72 48 / 100 10 0 0 0 Dallas 45 64 45 75 50 / 100 5 0 0 0 Terrell 47 62 43 74 49 / 100 5 0 0 0 Corsicana 49 65 46 76 50 / 90 0 0 0 0 Temple 47 70 43 79 48 / 90 0 0 0 0 Mineral Wells 42 65 42 76 47 / 80 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 10 AM CST Friday for TXZ091>095-100>107- 115>123-129>135-141>148-156>162-174-175. &&
Hazardous weather outlook, Mar 2, 6:39 PM CST, 54 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 639 PM CST Thu Mar 2 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040000- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 639 PM CST Thu Mar 2 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. A line of severe thunderstorms will move across North and Central Texas through the evening producing damaging straight line winds, hail,and a few tornadoes. Once the initial line of storms moves through, additional rain may result in localized flooding of streets and low lying areas. Windy conditions behind a cold front are expected tonight with gusts to 45 mph possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Windy conditions will continue on Friday, especially during the morning hours with gusts between 30 and 40 mph possible. Thunderstorm chances will return by the middle of next week with the arrival of a strong cold front and upper level disturbance. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely the rest of the evening, mainly along and east of the I-35 corridor
In the hours before
Local storm report, Mar 2, 7:14 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
714 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM TSTM WND GST GARLAND 32.91N 96.63W
03/02/2023 U68 MPH DALLAS TX EMERGENCY MNGR
&&Local storm report, Mar 2, 7:18 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
718 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG CELESTE 33.29N 96.19W
03/02/2023 HUNT TX FIRE DEPT/RESCUE
DAMAGE TO BUILDINGS IN CELESTE (ESTIMATED
65-MPH WINDS).
&&Local storm report, Mar 2, 7:20 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
720 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TSTM WND GST CADDO MILLS 33.07N 96.23W
03/02/2023 E60 MPH HUNT TX EMERGENCY MNGR
ESTIMATED 60 MPH IN CADDO MILLS (POWER
OUTAGES IN THE CITY).
&&Local storm report, Mar 2, 7:26 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
726 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG 3 WSW PLANO 33.03N 96.79W
03/02/2023 COLLIN TX PUBLIC
DAMAGE TO BUSINESSES AT PRESTON ROAD AND W.
PARK BLVD.
&&Local storm report, Mar 2, 7:28 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND GST 6 N LEONARD 33.47N 96.25W
03/02/2023 M61 MPH FANNIN TX AMATEUR RADIO
&&Local storm report, Mar 2, 7:33 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
733 PM CST THU MAR 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG HURST 32.84N 97.18W
03/02/2023 TARRANT TX BROADCAST MEDIA
APARTMENT BUILDLING IN HURST LOST ITS ROOF.
&&The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:05 PM CST | Severe Thunderstorm Warning | FWD | Bosque | 55 min |
| Mar 2, 6:06 PM CST | Severe Thunderstorm Warning | FWD | Collin, Dallas | 69 min |
| Mar 2, 6:25 PM CST | Severe Thunderstorm Warning | FWD | Coryell | 65 min |
| Mar 2, 6:27 PM CST | Tornado Warning | FWD | Dallas | 33 min |
| Mar 2, 6:28 PM CST | Areal Flood Advisory | FWD | Cooke, Denton, Fannin, Grayson | 3 hr |
| Mar 2, 6:28 PM CST | Severe Thunderstorm Warning | FWD | Denton, Tarrant | 32 min |
| Mar 2, 6:29 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 31 min |
| Mar 2, 6:29 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill | 61 min |
| Mar 2, 6:38 PM CST | Tornado Warning | FWD | Coryell, Lampasas | 37 min |
| Mar 2, 6:48 PM CST | Severe Thunderstorm Warning | FWD | Kaufman | 72 min |
| Mar 2, 6:49 PM CST | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 71 min |
| Mar 2, 6:50 PM CST | Severe Thunderstorm Warning | FWD | Bell | 70 min |
| Mar 2, 6:51 PM CST | Severe Thunderstorm Warning | FWD | Fannin | 54 min |
| Mar 2, 6:55 PM CST | Severe Thunderstorm Warning | FWD | Bosque, Hill, McLennan | 65 min |
| Mar 2, 7:07 PM CST | Tornado Warning | FWD | Bell, Coryell | 23 min |
| Mar 2, 7:10 PM CST | Tornado Warning | FWD | Fannin, Lamar | 50 min |
| Mar 2, 7:17 PM CST | Severe Thunderstorm Warning | FWD | Freestone, Henderson, Limestone, Navarro | 58 min |
| Mar 2, 7:24 PM CST | River Flood Warning | FWD | Collin | 40 hr |
| Mar 2, 7:26 PM CST | Tornado Warning | FWD | Bell, Coryell, Falls, McLennan | 34 min |
| Mar 2, 7:29 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill | 31 min |
| Mar 2, 7:29 PM CST | Severe Thunderstorm Warning | FWD | Delta, Lamar | 76 min |
| Mar 2, 7:36 PM CST | Severe Thunderstorm Warning | FWD | Hopkins, Kaufman, Rains, Van Zandt | 69 min |
| Mar 2, 7:37 PM CST | Severe Thunderstorm Warning | FWD | Falls, Freestone, Limestone, Milam, Robertson | 68 min |
| Mar 2, 7:55 PM CST | Tornado Warning | FWD | Milam | 35 min |
| Mar 2, 8:08 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Henderson, Kaufman, Limestone, Navarro and 1 more | 82 min |
| Mar 2, 8:35 PM CST | Severe Thunderstorm Warning | FWD | Falls, Freestone, Leon, Limestone, Milam, Robertson | 55 min |
| Mar 2, 9:26 PM CST | Severe Thunderstorm Warning | FWD | Anderson, Freestone, Leon | 64 min |
| Mar 3, 2:28 AM CST | Special Weather Statement | FWD | Limestone | 32 min |
| Mar 3, 3:20 AM CST | Special Weather Statement | FWD | Henderson, Hunt, Kaufman, Rains, Rockwall, Van Zandt | 40 min |
| Mar 3, 10:00 AM CST | River Flood Warning | FWD | Denton | 17 hr |
Nearby
Tornado Warnings in Texas, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.